Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 12, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 26, 2008, 2:40 PM CDT for 24 counties in Texas. It took effect at Apr 26, 2008, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2008, 2:40 PM CDT (19:40 UTC)
- In effect from
- Apr 26, 2008, 7:00 PM CDT
- Expired
- Apr 27, 2008, 5:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 261940 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 240 PM CDT SAT APR 26 2008 TXZ021>044-270345- /O.NEW.KLUB.WI.Y.0012.080427T0200Z-080427T1000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 240 PM CDT SAT APR 26 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM CDT SUNDAY. STRONG NORTH TO NORTHEASTERLY WINDS WILL INCREASE IN THE WAKE OF A COLD FRONT LATE THIS EVENING. BY MIDNIGHT...SUSTAINED SPEEDS BETWEEN 25 AND 35 MPH WILL BE COMMON WITH GUSTS NEAR 55 MPH. THE STRONGEST WINDS ARE LIKELY TO OCCUR BETWEEN 10 PM AND 3 AM...WITH SUSTAINED SPEEDS GENERALLY DIMINISHED BY SUNRISE SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KLUB 261958 AAA NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 258 PM CDT SAT APR 26 2008 TXZ021>044-271000- /O.CON.KLUB.WI.Y.0012.080427T0200Z-080427T1000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 258 PM CDT SAT APR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM CDT SUNDAY. STRONG NORTH TO NORTHEASTERLY WINDS WILL INCREASE IN THE WAKE OF A COLD FRONT LATE THIS EVENING. BY MIDNIGHT...SUSTAINED SPEEDS BETWEEN 25 AND 35 MPH WILL BE COMMON WITH GUSTS NEAR 55 MPH. THE STRONGEST WINDS ARE LIKELY TO OCCUR BETWEEN 10 PM AND 3 AM...WITH SUSTAINED SPEEDS GENERALLY DIMINISHED BY SUNRISE SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 262225 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 525 PM CDT SAT APR 26 2008 TXZ021>044-271000- /O.EXT.KLUB.WI.Y.0012.080427T0000Z-080427T1000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 525 PM CDT SAT APR 26 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM CDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING UNTIL 5 AM CDT SUNDAY. STRONG NORTH TO NORTHEASTERLY WINDS WILL INCREASE IN THE WAKE OF A COLD FRONT THIS EVENING. BY MIDNIGHT...SUSTAINED SPEEDS BETWEEN 25 AND 35 MPH WILL BE COMMON WITH GUSTS NEAR 55 MPH. THE STRONGEST WINDS ARE LIKELY TO OCCUR BETWEEN 10 PM AND 3 AM...WITH SUSTAINED SPEEDS GENERALLY DIMINISHED BY SUNRISE SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 271003 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 503 AM CDT SUN APR 27 2008 TXZ021>044-271115- /O.EXP.KLUB.WI.Y.0012.000000T0000Z-080427T1000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 503 AM CDT SUN APR 27 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE REGION HAVE DIMINISHED TO 30 MPH OR LESS AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 12:26 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 26, 12:26 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1226 PM CDT SAT APR 26 2008 .UPDATE... DESPITE CLEAR SKIES AS OF MIDDAY...ACTIVE WEATHER IS EXPECTED TONIGHT. CURRENT VAPOR IMAGERY DEPICTS INCREASED ENHANCEMENT OVER THE FOUR CORNERS AS AN ANTICIPATED SHORTWAVE AMPLIFIES WITHIN BROAD SCALE CYCLONICALLY CURVED FLOW. THIS IS BEGINNING TO BE REFLECTED AT THE SURFACE WITH THE ONSET OF PRESSURE FALLS OVER MUCH OF THE REGION. AS A RESULT...SOUTHERLY WINDS HAVE STIFFENED AND A MODIFICATION OF THE AIRMASS BEHIND YESTERDAY/S FRONT HAS COMMENCED WITH THE 50 DEGREE F ISODROSOTHERM NOW SPREADING NORTHWARD OVER THE PERMIAN BASIN/ SOUTHERN SOUTH PLAINS PER THE WTM. THUS IT SEEMS CERTAIN THAT LOWER TO MID 50 DEGREE DEWPOINTS WILL BE OVER THE SOUTHERN ZONES THIS EVENING IN ADVANCE OF A STRONG COLD FRONT/ PAC NW AIRMASS RIDGING SOUTHWARD ALONG THE FRONT RANGE. THESE OBSERVATIONS SUPPORT PREVIOUS SOLUTIONS DEPICTING SCATTERED CONVECTION DEVELOPING VICINITY THE COLD FRONT/DRYLINE TRIPLE POINT OVER THE TEXAS PANHANDLE AS FORCING/ASCENT INCREASES IN ADVANCE OF SAID UA WAVE BY EARLY EVENING. SAME MODELS ADDITIONALLY SUGGEST CONVECTIVE INITIATION MAY OCCUR SOUTHWARD ALONG THE DRYLINE...WHERE PROFILES WOULD INITIALLY SUPPORT A FEW ORGANIZED DISCRETE UPDRAFTS/ SUPERCELLS. GENERALLY EXPECT THAT CONVECTION WILL EVOLVE TOWARDS A MCS AS THE FRONT SURGES SOUTHWARD DURING THE EVENING HOURS. GIVEN INITIALLY HIGH LCL/S AND DEEPLY MIXED PBL WITHIN MODEST LOW LEVEL MOISTURE...THE POTENTIAL FOR STRONG STORM SCALE COLD POOLS SHOULD BE HIGH...AND A RATHER PRONOUNCED THREAT FOR DAMAGING WINDS MAY EVOLVE AS STORMS PROPAGATE SOUTH-SOUTHEASTWARD WITH THE BOUNDARY... ESPECIALLY OVER THE SOUTHEASTERN HALF OF THE FA WHERE THE PREFRONTAL AIRMASS WILL CONTINUE TO IMPROVE. GUIDANCE ALSO SUGGEST THAT MSLP GRADIENTS WILL BE VERY STRONG IMMEDIATELY BEHIND THE FROPA. RUC SOLUTIONS DEPICT 50KT BOUNDARY LAYER WINDS OVER THE NORTHWESTERN SOUTH PLAINS THIS EVENING...AND A HOST OF NUMERICAL GUIDANCE SHOW SUSTAINED NORTH-NORTHEASTERLY WINDS APPROACHING/EXCEEDING WIND ADVISORY LEVELS. PLAN TO ISSUE GRADIENT WIND RELATED HEADLINES LATER THIS TODAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 71 35 66 33 80 / 20 20 0 0 0 TULIA 70 35 65 35 79 / 30 20 0 0 0 PLAINVIEW 73 38 66 36 79 / 30 30 0 0 0 LEVELLAND 77 38 66 36 81 / 20 30 0 0 0 LUBBOCK 75 41 66 37 80 / 20 40 0 0 0 DENVER CITY 81 43 66 37 81 / 20 30 0 0 0 BROWNFIELD 79 42 66 38 81 / 20 30 0 0 0 CHILDRESS 71 44 68 38 80 / 50 60 10 0 0 SPUR 74 43 66 39 81 / 40 70 10 0 0 ASPERMONT 75 46 68 39 82 / 30 70 20 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Apr 26, 11:37 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 1137 AM CDT SAT APR 26 2008 TXZ021>044-271645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1137 AM CDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN TEXAS PANHANDLE DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. THIS ACTIVITY WILL THEN SPREAD SOUTHWARD OVER PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS THIS EVENING AND OVERNIGHT. SOME OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE. CONDITIONS WILL BE FAVORABLE FOR A FEW SUPERCELL STORMS INITIALLY...WITH AN EVOLUTION TOWARD STORM CLUSTERS OR BOW-SHAPED LINEAR COMPLEXES DURING THE EVENING AND NIGHTTIME HOURS. THE DOMINANT SEVERE WEATHER THREATS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS...EVEN WITH ANY INITIAL SUPERCELLS THAT MAY FORM. AS THUNDERSTORMS BECOME MORE WIDESPREAD ALONG AN ADVANCING COLD FRONT DURING THE MID TO LATE EVENING...THE POTENTIAL FOR DAMAGING WINDS MAY INCREASE... ESPECIALLY OVER THE EASTERN HALF OF THE SOUTH PLAINS AND THE ROLLING PLAINS EAST OF THE CAPROCK ESCARPMENT. IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY... NORTH TO NORTHEASTERLY WINDS ARE EXPECTED TO BE SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH OVER MUCH OF THE OUTLOOK AREA IN THE WAKE A PASSING COLD FRONT. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE HOURS AROUND MIDNIGHT...WHEN SOME WIND GUSTS NEARH 55 MPH WILL BE POSSIBLE. THESE WINDS WILL SUBSIDE BEFORE SUNRISE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LIGHT FREEZE IS POSSIBLE ACROSS PARTS OF THE WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN STORM SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT. AREA EMERGENCY OFFICIALS SHOULD PREPARE FOR POSSIBLE WEATHER RELATED PUBLIC IMPACTS...INCLUDING THE POTENTIAL FOR DAMAGING WINDS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 52 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.